Nurse prescribed 10 days of Cefdinir, had terrible drug reaction, how can I stop this?

59 yr male, had my first ever sinus infection, doc on vacation, nurse prescribed 10 days of Cefdinir on Aug 2nd 2016. Never had a drug reaction but had to stop this on day 5,nausea and diarrhea bad. Was then given Amoxicillin which I’ve taken for 30 years and fixed the sinus problem. As the effects warning says 2 months later Oct 15th comes back. Since then I’ve had nothing but bananas,rice,oatmeal,soup,water and powerade drink.Taken kefir,bottle of 50 billion colon care.Went to ER Dec 10th, blood work and stool sample for C-Diff, test was Negative.ER doc says 30 days of fiber and florostor will clear it up.4 Days later on Dec 14th Gastor calls, I tell the nurse I just had the c-diff test,she talks to gastro doc and tells me the only thing they can do is give me colonoscopy and if my colon is inflamed nothing they can do, will just make it worse, if not inflamed give me a prescription.Since Dec 10th have taken over 90 Florostor and am now taking Digestive Advantage with it, also taken a package of Culturelle. Since the effects of this drug came back Oct 15th I’ve lost almost 30 lbs, haven’t had anything to eat or drink for 3 months except as stated above.Got the flu 15 years ago, never a drug reaction, have a BM withing 30mins every morning for 40 years, never had constipation or diarrhea till this drug.How do I get this horrible drug out of me.When checking this drug Omnicef comes up, was the active ingredient and did the same then as now, Just have brown water, no stool. Others have stated after endless test which found nothing, their doctors told them to just keep taking probiotics and it would eventually go away. Any ideas how to stop this, can’t work, my life is being destroyed by an antibiotic, Thanks,(…)



4
Doctor Answers And General Comments : (both members and visitors can post)

avatar
4 Comment threads
0 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
4 Comment authors
Dr MahaveerDr MasrDr. Ayman DarragDr Ahmed Fawzy Recent comment authors
  Subscribe  
Notify of
Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
In my opinion this is not allergy this is drug side effects , i recommend urine testing to check your kidneys also check for damage done to liver , have check on liver , if all is clear then you can try antihystaminic like hyroxyzine for 1week which can help
Good Luck

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

In my opinion you must be suffering gastric related disorder and cefdinir is not to be blamed for this..
It could be IBS or celiac disease..note than gluten is sometimes found in most oatmeal types so it could be gluten sensitivity which is not related to the antibiotic which will never stay in your body all of this period.

Dr Masr
Member
Dr Masr

Well,
I do not believe its a drug reaction problem at all

U need to do barium meal allthrough and colonscopy

Dr Mahaveer
Member
Dr Mahaveer

hi,
cefdinir does not seem to have caused an allergic reaction.
You seem to have a sensitive gut mucosa.
IBS is more likely.
Get endoscopy done.
Renal and liver function tests will give a clue.
thanks